Lyrica or Mirapex Weight Gain/Pain Management

Discussion in 'Fibromyalgia Main Forum' started by PolarBear, Apr 11, 2007.

  1. PolarBear

    PolarBear New Member

    Hi everyone,

    I just got on the scales this morning and have gained another 7 lbs. for a total of 17 lbs. since starting Lyrica in February. I have never weighed this much in my life!! I also am on Cortef, and had already managed to gain 10 lbs before adding the Lyrica.

    So, I did a search and read the article about Mirapex and some of your postings. I read that Mirapex can cause weight loss . . . have any of you experienced this? I see my pain management doc on Monday and would like to suggest starting Mirapex and stopping the Lyrica if it works well and I can lose weight!!

    The Lyrica has helped with my pain, so I would hate to have to go off of it, but I'm sure this weight isn't good for me. I have had the stomach flu since Sunday and I still gained!! Go figure!!

    Thanks!!

    Hugs,
    PolarBear
  2. mossrose101

    mossrose101 New Member

    Hate to be the bearer of bad news but...I have gained 30 lbs in a year taking the Lyrica. It is a side effect unfortunately. Im sure some of the weight is from being so sedentary but some is definately the med.
  3. PolarBear

    PolarBear New Member

    Bump . . . thanks!
  4. jennbug

    jennbug New Member

    I was on sinemet (parkinson med) for just under 2 years It was a god send , my pain was about 80% under control and my weight came down by 20lbs. But the rls was so bad I switched to Mirapex, back came the 20lbs :( but the rls is under control . Everyone is unique. Not much talk on this board about Mirapex...
    jenn.
  5. does it make you hungrier? I am on lyrica for about a month and a half and at first I was so hungry I ate everything in sight, now I am more careful. I cannot afford to gain anymore weight! I know being more inactive doesnt help us with weight.
  6. hambys97

    hambys97 New Member

    I have been taking Lyrica for a little over a year, and have gained approx. 40 pounds. I lost 20 pounds with a script doc gave, but after stopping that it is coming back on. I wish that with our technology and advancements, someone could figure out a way to help with adding more problems (weight).